MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number 0264513
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the sample was returned with the product packaging and label and appeared to be clean.The balloon size for this product was printed on the balloon hub of the catheter and identified the return sample as a 26mm x 4.5cm.No holes or catheter damage was identified.No anomalies were noted to the device.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035"" guidewire and it passed without issue.The balloon was inflated to nominal pressure and rated burst pressure without issue.The balloon was deflated without issue.This test was repeated two additional times, which were both successful.No leaks or any other issues were identified.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The complaint investigation was unconfirmed for deflation issues, as the sample inflated and deflated without issue during functional testing.The definitive root cause could not be determined based upon the available information.It was unknown if procedural issues contributed to the reported event.Labeling review: the current instructions for use (ifu) states: warnings and precautions: never use force when advancing or retracting intravascular device without first angiographically determining cause for any resistance.Using force may damage catheter or cause injury to the patient (such as vessel perforation).Do not exceed maximum inflation pressure indicated on label.Excess inflation pressure can cause balloon rupture and the inability to withdraw catheter through introducer sheath.Withdrawing balloon through introducer sheath may damage balloon.Balloon deflation and catheter removal: deflate balloon by drawing vacuum on the = 50 cc inflation device.Use fluoroscopy to visually confirm that balloon has fully deflated prior to withdrawing catheter.While maintaining negative pressure and guidewire position, withdraw deflated device over the guidewire and out through introducer sheath.Use of a gentle clockwise twisting motion may be used to help withdraw balloon through introducer sheath.If unusual resistance is met when attempting to withdraw balloon, position balloon in anatomical position in which it can be inflated safely.Partially inflate balloon and then deflate it.Balloon re-folding can be observed under fluoroscopy.Use of recommended contrast concentration will facilitate fluoroscopic visualization of balloon re-folding.If balloon will not pass through introducer sheath for removal, remove balloon and sheath as a single unit.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an aortic valvuloplasty procedure the balloon allegedly could not be deflated.Reportedly, during deflation an air bubble was observed in the balloon rendering the balloon unusable.Another balloon was used to perform the procedure.There was no patient contact.

Brand Name
TRUE DILATATION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6436239
Report Number2020394-2017-00251
Device Sequence Number10890583
Product Code OZT
UDI-Device Identifier00801741096631
UDI-Public(01)00801741096631(17)190528(10)GFAR2832
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number0264513
Device Lot NumberGFAR2832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2017
Initial Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1